Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
133 Doctors are Online

Could fever Pneumonia cause parkinsons symoptoms to increase?

User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 2756 Questions
helllo. my father is 60 years old. he has parkinsons. he aspirates and recently contacted a slight case of treatable phneumonia. he is in hospital receiving 24 hour care. my question is could the fever and recent phneumonia cause my fathers parkinsons symoptoms to increase?? i wanted to add since the phneumonia my fathers parkinsons sympotoms have increased. he used to be able to talk and walk. he currently can do neither since he was treated for phneumonia.
Posted Sat, 21 Dec 2013 in Brain and Spine
Answered by Dr. Srikanth Reddy 53 minutes later
Brief Answer: Its a bit complicated interaction Detailed Answer: Hello, Thanks for choosing health care magic for posting your query. I have gone through your question in detail and I can understand what you are going through. Parkinsons disease is a disease of basal ganglia. It occurs due to insufficient dopamine in certain areas of the brain. Now penumonia and fever are frequent complications during old age and do not effect the brain in any way. There is no way that pneumonia and fever can increase the Parkinson symptoms directly. However many of the drugs for parkinson disease have some extent of metabolism in liver. Now this metabolism is altered with the drugs given for pneumonia and fever and hence there may be chanages in the levels of available anti-parkinson medications. This could be a possible reason for the change in the clinical status. Usually these changes are reversible and should not be a problem. However if the problem persists then the dopamine levels could be assessed and the dosage may be adjusted. Hope I am able to answer your concerns. If you have any further query, I would be glad to help you. If not, you may close the discussion and if possible you may rate the answer for me, so that I get a good feedback. In future if you wish to contact me directly, you can use the below mentioned link: Wish you good health, Kind regards Dr. Srikanth Reddy M.D.
Above answer was peer-reviewed by
Follow-up: Could fever Pneumonia cause parkinsons symoptoms to increase? 11 hours later
My fathers antibiotics for phneumonia were appproved to be used with levodopa cardopa. But I notice my fathers parkinsons gets worse each time he has a infection. Does clindamyacin interact with levadopa cardopa??
Answered by Dr. Srikanth Reddy 37 hours later
Brief Answer: No known major drug interaction Detailed Answer: Hello Thanks for the follow-up question. There are no known major drug interaction between clindamycin and levodopa/carbidopa. However all said its a human body and each person differs and all the interactions cannot be predicted. If the symptoms return back to the normal ones the body is off the new drug, then it is interaction. However if the problem persists then probably there was a further damage in the basal ganglia due to oxidants and other secondary messengers released during toxic states such as fever. Waxing and waning occurs many times in the treatment of Parkinson disorder. Hope that helps Regards Dr. Srikanth Reddy MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor